MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2750
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One e2750 was received for evaluation.Evaluation of the incident device did not confirm the reported event.An electrode was inserted into the handset and the grey collet was tightened.The electrode was held securely in the collet and could not be pulled out without effort.The electrode did not fit loosely.The devices functioned normally when activated with the generator.The investigation found the device to function normally and within specifications.No conditions were identified that would have caused or contributed to the reported event.The instructions for use state that when installing the electrode, loosen the handset lock nut by turning the nut counterclockwise.Insert the electrode shank into the nose of the handswitch.Tighten the lock nut by turning the nut clockwise until the arrows on the handset body and lock nut are aligned.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during the procedure, the device was used as indicated but the shaft disengaged from the pencil grip.The shaft was connected to the grip but easily disengaged.A new pencil grip was used to continue.There was no patient harm.Nothing fell into the patient cavity.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6598921
Report Number1717344-2017-05369
Device Sequence Number739830
Product Code GEI
UDI-Device Identifier20884524000432
UDI-Public20884524000432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K964175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Model NumberE2750
Device Catalogue NumberE2750
Device Lot Number62740115X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2017
Initial Report FDA Received Date05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1